MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Ambulation or Postural Difficulties (2544)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.G7 pps ltd acet shell 48c item# 010000661 lot# j7696942.32mm i.D.Size c neutral liner item# 20103203 lot# 66842788, femoral stem cementless collared high offset 12/14 taper size 6.5.Item# 574202065 lot# 3205483.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery 16 days post implantation due to instability.Due diligence is in process and no additional information on the reported event has been provided.
 
Event or Problem Description
It was reported that the appropriate implant was selected for the patient.Subsequent to implantation, the patient experienced a periprosthetic fracture in the acetabulum.It is not known what caused the fracture.The patient was revised and a larger implant used as a result of the fracture that had occurred for better fixation.The patient is reported to be doing well after the revision surgery.It was reported that no further information is available.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.As per complaint investigation this complaint is processed as a limited investigation.Limited investigations do not need to have the dhr, raw material certificate, sterilization certificate, complaint history, product hold/field action pulled and reviewed.Also, a review of the risk management file has not been completed as the product is considered unrelated to the reported event.Complaints are monitored per complaint trending process.Radiographs were provided and reviewed by a radiologist.On (b)(6) 2024, the left hip arthroplasty shows anatomic alignment.An undated image reveals a fracture of the medial wall of the acetabulum with loosening of the acetabular implant and displacement of the implant components into the left hemipelvis.There is no fracture of the proximal femur.On (b)(6) 2024, interval arthroplasty revision was performed, including plate, screw, and cement fixation of the acetabular fracture.In the available image, alignment appears anatomic with no evidence of dislocation.Based on the available information, the reported event can be confirmed; however, it can be assumed that only the shell played a role on the periprosthetic fracture on the acetabulum.Therefore, the head reported in this complaint is not involved in the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21042164
Report Number0009613350-2024-00637
Device Sequence Number8399422
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)340705(10)3200631
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877503202
Device Lot Number3200631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale